MAUDE Adverse Event Report: COOK INC NTRAP STONE ENTRAPMENT AND EXTRACTION DEVICE; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NTRAP STONE ENTRAPMENT AND EXTRACTION DEVICE; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number G32724
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510k #: exempt.Investigation evaluation: a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, the device history record, instructions for use, manufacturing instructions, and quality control data.One device returned to manufacturer for investigation.The returned packaging confirms the lot number.A visual examination noted that the device was returned with bio matter present indicating the device had been used.Visual examination notes a gap in the basket wires, the largest section of the gap measures approximately 2 mm.There are no broken or separated wires in the basket formation.A review of the device history record revealed no non-conformances related to the reported failure.A lot history search found no other complaints have been reported for this lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: precautions users should be familiar with and experienced in urological endoscopic surgery.Assess calculi or other foreign bodies prior to instrument deployment to ensure that object is not too large to be removed through the anatomy.If resistance is encountered while attempting to remove calculi or other foreign bodies, release the object.Do not exert excessive force on the device.Due to the asymmetric nature of the ntrap, do not torque or rotate the device in vivo.A review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.The cause for the observed issue could not be determined.It is possible the device was slightly damaged when removing it from the packaging, or possibly during use of the device.Per the quality engineering risk assessment, no additional risk mitigating activity is required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.
 
Event or Problem Description
It is reported prior to unspecified procedure using a ntrap stone entrapment and extraction device, the user opened the package and found "the basket seems not correct".This device was not used.A second basket of the same device type was used to complete the procedure.The patient did not experience any adverse effects as a result of this alleged product malfunction.

Brand Name
NTRAP STONE ENTRAPMENT AND EXTRACTION DEVICE
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8741762
Report Number1820334-2019-01542
Device Sequence Number2534760
Product Code FFL
UDI-Device Identifier00827002327245
UDI-Public(01)00827002327245(17)220109(10)9430345
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/09/2022
Device Model NumberG32724
Device Catalogue NumberNTP-028145
Device Lot Number9430345
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2019
Initial Report FDA Received Date06/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1